MAUDE Adverse Event Report: VOLCANO CORPORATION EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 85900P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks a2-a4: no information available from the facility.Blocks b6 & b7: no information available from the facility.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the eagle eye platinum catheter was not returned for evaluation; thus, no product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that an eagle eye platinum catheter was used in a therapeutic coronary procedure.During removal, the distal tip broke off within the iliac artery.Attempts to retrieve with a snare were unsuccessful; therefore, the distal tip was stented in place within the artery.This adverse event and product problem is being submitted because the eagle eye platinum catheter tip separated, requiring intervention, but was retained in patient.
 
Additional Manufacturer Narrative
Blocks d9 & h3: the eagle eye platinum catheter was returned for evaluation.Block h3: the eagle eye platinum catheter was returned without the distal portion, which includes the scanner and distal tip.The returned portion includes the distal shaft, proximal shaft, luer connector, cable connector, and cable; measuring approx.150 cm in length.The overall catheter length specification is 147 - 152.5 cm; therefore, approx.2.5 cm was not returned.At the location of the separation, the microcables were broken, but not exposed.Block h6: the probable cause of the tip separation is damage during use/handling.Strain, impact, and forces associated with use can affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
catherine eaton
3721 valley centre drive #500
san diego, CA 92130
303453=3407
MDR Report Key22468419
Report Number3008363989-2025-00093
Device Sequence Number11788851
Product Code OBJ
UDI-Device Identifier00845225001278
UDI-Public(01)00845225001278(11)250220(17)270220(10)0303404777
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K092596
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number85900P
Device Catalogue Number85900P
Device Lot Number0303404777
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER, MFG AND SIZE UNK; GUIDEWIRE, MFG AND SIZE UNK; INTRODUCER SHEATH, MFG AND SIZE UNK; PHILIPS VOLCANO: INTRASIGHT MOBILE SYSTEM
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite